Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society since 1900, Transactions of the American Mathematical Society is devoted to longer research articles in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.48.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Symmetric power $L$-functions for families of generalized Kloosterman sums
HTML articles powered by AMS MathViewer

by C. Douglas Haessig and Steven Sperber PDF
Trans. Amer. Math. Soc. 369 (2017), 1459-1493 Request permission


We construct relative $p$-adic cohomology for a family of toric exponential sums fibered over the torus. The family under consideration here generalizes the classical Kloosterman sums. Under natural hypotheses such as quasi-homogeneity and nondegeneracy, this cohomology, just as in the absolute case, is acyclic except in the top dimension. Our construction gives us sufficiently sharp estimates for the action of Frobenius on relative cohomology so that we may obtain properties of $L$-functions constructed by taking a suitable Euler product (over the family) of local factors using linear algebra operations (such as taking the $k$-th symmetric power or other such operations) on the reciprocal zeros and poles of the $L$-functions of each fiber.
Similar Articles
Additional Information
  • C. Douglas Haessig
  • Affiliation: Department of Mathematics, University of Rochester, Rochester, New York 14627
  • MR Author ID: 727731
  • Email:
  • Steven Sperber
  • Affiliation: School of Mathematics, University of Minnesota, Minneapolis, Minnesota 55455
  • MR Author ID: 165470
  • Email:
  • Received by editor(s): May 2, 2014
  • Received by editor(s) in revised form: February 20, 2015
  • Published electronically: June 20, 2016
  • © Copyright 2016 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 369 (2017), 1459-1493
  • MSC (2010): Primary 11L05, 14D10, 14F30, 14G15
  • DOI:
  • MathSciNet review: 3572279